A patient treated for 4 months with hydroxycarbamide (hydroxyurea) for chronic myelomonocytic leukemia was admitted to hospital for recently developed severe dyspnea and acute respiratory failure. The computed tomographic scan of the chest showed diffuse ground glass opacities, some centrilobular low-density nodules (resembling hypersensitivity pneumonitis-like pattern), and minimal interstitial reticulation of the subpleural region. The analysis of bronchoalveolar lavage fluid excluded infection, as did serological examinations. The patient was started on oxygen therapy and with relief of thrombocytopenia and suspected hemolytic anemia, hydroxyurea treatment was discontinued. The patient underwent steroid therapy, with a rapid progressive improvement of clinical and radiological features. As hydroxyurea is increasingly used for a number of systemic disorders, physicians must be aware of its potential lung toxicity, requiring immediate cessation of the treatment and empiric corticosteroid therapy.
Bargagli, E., Palazzi, M., Perri, F., Torricelli, E., Rosi, E., Bindi, A., et al. (2017). Fibrotic Lung Toxicity Induced by Hydroxycarbamide. IN VIVO, 31(6), 1221-1223.
|Titolo:||Fibrotic Lung Toxicity Induced by Hydroxycarbamide|
|Citazione:||Bargagli, E., Palazzi, M., Perri, F., Torricelli, E., Rosi, E., Bindi, A., et al. (2017). Fibrotic Lung Toxicity Induced by Hydroxycarbamide. IN VIVO, 31(6), 1221-1223.|
|Appare nelle tipologie:||1.1 Articolo in rivista|